Anxiety and Depression Support
17,469 members13,867 posts

Shaky and nervous

Am new to the group. Have clinical depression and anxiety. I was on effexor 225 mg . Was on it many yrs. Took 6 months to get off it. Now taking bupropium 150xr and still depressed and more anxiety. Dr wants to increase to 300xr. That is a lot. Just need advice what to do. Hate taking meds. I think the IR would have been better to go up gradually and not so fast. What should I do?

Would taking 5 htp help my condition instead of more bupropium?

13 Replies
oldestnewest

Hello I cannot answer your question. Have you asked your Dr. this question? Also have you gone on line and looked it up, I do that as I am like you not fond of putting pills in my mouth. My dear brother who is 18 years younger than I, when I complained about having 6 med's to take now, said "Sis, maybe that's what you have to do for now". He is right, As I have been very ill with clinical depression and severe anxiety, and I am slowly mending. My antidepressant is now up to 300 mg daily, plus I take 2 anxiety med's, Lorazapam and two meds at bed time. Do you know your pharmacist? That is another good person to ask. Do you see a Dr. who is qualified to treat depression? You could consider seeing a psychiatrist. I understand your being in doubt and think that is good, it is important we look out for ourselves, as no one knows our body like we do. As the old saying goes "Listen to your body". Seek our answers anywhere you can, on line, library, medical staff. I wish you luck, I know how hard it can be.

I send you love and Big Hugs, peace and strength. Sprinkle 1

Reply

Yes, Sprinkle 1, I have a psych Dr I go to. I am making an appt tomorrow to see him and ask if I can take the Immediate Release one and gradually up it instead of such a high amount to adjust to. Thank you for being concerned. It is not easy to go thru this with really no one else to talk to about this.

Reply

I'm not a doctor but I would suggest not taking immediate release but go ahead and go up to the 300 mg of Your medication specially if you're tolerating it well . Sometimes immediate release can cause more side effects Bringing on anxiety .

Your psychiatrist is quite familiar with this . You're like me I don't like to take any medication however I suffered a long time before I trusted a doctor and started taking medication . It changed my life .

Reply

Hi Jmoser, everyone is different but I will tell you my experience with bupropion. I too suffer from depression and anxiety. Prozac and klonopin were great for several years. When the prozac wasn't effective, I was switched to Effexor and it worked for many years . Last year I went into a major depression. My MD added bupropion and my anxiety was awful so I stopped taking it on my own. I continued to be depressed and anxious. My MD took me cold turkey off Effexor and put me on prozac and bupropion. I was a mess going through withdrawal and the anxiety was crippling. I stayed on the prozac but stopped taking the bupropion but suffered for several more months with uncontrollable anxiety. I finally went to a psychiatrist. I was told that the bupropion makes anxiety worse for some individuals. She added remeron to the prozac and klonopin. I am still anxious but it is under control and so is the depression. Unfortunately, I want and do sleep a lot. I have an appointment on the 8th with the psychiatrist to talk about it. Like I said everyone is different. I hate having to take 3 medications for my mental health but my quality of life is important so it is necessary. I don't know anything about 5-HTP but would worry about the interaction with the bupropion.

2 likes
Reply

Tiredinky, I hate to take more pills, too, but I may have to. The 150 bupropiun is working a little bit still have bouts of lonliness, fear, and anxiety. Not so bad that I can not function but just does not feel good. But I want to go up slowly with the IR and not the XR which doubles it immediately. I will talk with the psych Dr tomorrow hopefully and get some answers! When I got off of effexor I had to change from the extended release to the Immediate Release so I could cut my tablets to wean off. With DR you can not cut the capsules. They have beads in them. Just in case bupropiun does not work, then I can come down slowly. I sure hope The Dr will let me have the IR bupopriun. I hate all this pill business. Wished there was an easier way!!

1 like
Reply

Have u tried setraline? It’s very good for most anxiety disorders, ocd, and depression. I also take Buspar as needed and A sleep med. I’m on 100 mg setraline which is a low therapeutic dose. If 150mg of bupropion is not working after a month, then you have to increase it or switch meds. That is entirely up to u. The doctor doesn’t know how u feel, so explain to them what medication(s) you prefer, not whatever they prefer. Also remember that anti depressants can take 1-3 months to reach its effects in the brain.

Reply

No, I have not tried setraline. But I will ask Dr if I could try it. It has been 5 weeks and still not feeling the best so I may have to increase to 300 mg. I was kinda dizzy when I started the low dose. So will I be more dizzy or sick with this increase? Anyone been thru this with bupropion?

Reply

I tried 5-htp and several other supplements and to be honest, none of them worked for shit. It’s a waste of money, believe me! Spend that money on good nutritious foods, nothing processed, start exercising, and take your meds!

1 like
Reply

I have cleaned up my diet the last 6 months and lost 45 lb and try to get sunshine everyday when we have it and go outside and exercise. I try my best buy still worry, have fears and anxiety. Hopefully I can feel better when I get the right meds. Seems like everything is trial and error.

Reply

Hi, yes I hear you, and I am glad you are going to see the Dr. Although they can help us, we must always listen to our own body and thoughts, I am proud of you. I am with you in spirit, and hope this works out for you. I send you love & hugs. Sprinkle 1

Please let us know how it goes for us, we are with you.

Reply

Thank you Sprinkle1. I needed to hear that support! Gives me a boost!

Reply

Heyy, i see this post is somewhat old, but i was in a somewhat similar spot you're in with the bupropion. Do you mind telling me what clinic you have been to? If it's Abbe Center in CR I would question things a bit more. I have had nothing but bad experiences with them in CR. I know the Cedar Center in CR is good as well as U of I, but you need insurance as far as I know anyways and my state insurance isnt accepted many places. I started at 150mg bupropion, I noticed a difference, but from my own research/experience and talking to different doctors, once you start the extended release it will really start to help and be noticeable since you said the 150 is some what helpful. Give it about 2 or 3 weeks with extended release. I know this post is older and might be irrelevant at this point, but if not, I hope it will help. You're more than welcome to msg me if you would like to ask anything about it from a patient stand-point instead of a doctor.

Reply

Hi, I go next door to the Associated for Behaviour Health! I am On 300mg of bupoprion now, but it does not help anxiety so Dr added Buspar 10. It takes 2 weeks to kick in. So I occasionally have to take a lorazepam to help my anxiety. I still have moments I feel sad or lonely but I have only been on 300 for 4 weeks about. Hoping for more relief from low mood and fatigue and anxiety. Everything takes time. How Are You doing Mjshells?

Reply

You may also like...